Tardive tourettism after exposure to neuroleptic therapy

Kersi J. Bharucha, Kapil D. Sethi

Research output: Contribution to journalArticle

41 Citations (Scopus)

Abstract

A case of neuroleptic‐induced adult‐onset tardive tourettism is presented with video documentation. After prolonged neuroleptic therapy, the patient developed motor and vocal tics at 36 years of age. The tics were identical to those seen in childhood‐onset Tourette's syndrome. These cases are rare and have been consdered by some to represent tardive akathisia. Previous reports of tourettism after neuroleptic therapy are reviewed.

Original languageEnglish (US)
Pages (from-to)791-793
Number of pages3
JournalMovement Disorders
Volume10
Issue number6
DOIs
StatePublished - Jan 1 1995

Fingerprint

Tics
Antipsychotic Agents
Drug-Induced Akathisia
Tourette Syndrome
Documentation
Therapeutics

Keywords

  • Neuroleptic drugs
  • Tardive dyskinesia
  • Tardive tourettism

ASJC Scopus subject areas

  • Neurology
  • Clinical Neurology

Cite this

Tardive tourettism after exposure to neuroleptic therapy. / Bharucha, Kersi J.; Sethi, Kapil D.

In: Movement Disorders, Vol. 10, No. 6, 01.01.1995, p. 791-793.

Research output: Contribution to journalArticle

Bharucha, Kersi J. ; Sethi, Kapil D. / Tardive tourettism after exposure to neuroleptic therapy. In: Movement Disorders. 1995 ; Vol. 10, No. 6. pp. 791-793.
@article{fab608fa55654e0f97e01337359d2d23,
title = "Tardive tourettism after exposure to neuroleptic therapy",
abstract = "A case of neuroleptic‐induced adult‐onset tardive tourettism is presented with video documentation. After prolonged neuroleptic therapy, the patient developed motor and vocal tics at 36 years of age. The tics were identical to those seen in childhood‐onset Tourette's syndrome. These cases are rare and have been consdered by some to represent tardive akathisia. Previous reports of tourettism after neuroleptic therapy are reviewed.",
keywords = "Neuroleptic drugs, Tardive dyskinesia, Tardive tourettism",
author = "Bharucha, {Kersi J.} and Sethi, {Kapil D.}",
year = "1995",
month = "1",
day = "1",
doi = "10.1002/mds.870100613",
language = "English (US)",
volume = "10",
pages = "791--793",
journal = "Movement Disorders",
issn = "0885-3185",
publisher = "John Wiley and Sons Inc.",
number = "6",

}

TY - JOUR

T1 - Tardive tourettism after exposure to neuroleptic therapy

AU - Bharucha, Kersi J.

AU - Sethi, Kapil D.

PY - 1995/1/1

Y1 - 1995/1/1

N2 - A case of neuroleptic‐induced adult‐onset tardive tourettism is presented with video documentation. After prolonged neuroleptic therapy, the patient developed motor and vocal tics at 36 years of age. The tics were identical to those seen in childhood‐onset Tourette's syndrome. These cases are rare and have been consdered by some to represent tardive akathisia. Previous reports of tourettism after neuroleptic therapy are reviewed.

AB - A case of neuroleptic‐induced adult‐onset tardive tourettism is presented with video documentation. After prolonged neuroleptic therapy, the patient developed motor and vocal tics at 36 years of age. The tics were identical to those seen in childhood‐onset Tourette's syndrome. These cases are rare and have been consdered by some to represent tardive akathisia. Previous reports of tourettism after neuroleptic therapy are reviewed.

KW - Neuroleptic drugs

KW - Tardive dyskinesia

KW - Tardive tourettism

UR - http://www.scopus.com/inward/record.url?scp=0029560405&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0029560405&partnerID=8YFLogxK

U2 - 10.1002/mds.870100613

DO - 10.1002/mds.870100613

M3 - Article

VL - 10

SP - 791

EP - 793

JO - Movement Disorders

JF - Movement Disorders

SN - 0885-3185

IS - 6

ER -